Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Dirichlet polyhedra for cyclic groups in complex hyperbolic space

Author: Mark B. Phillips
Journal: Proc. Amer. Math. Soc. 115 (1992), 221-228
MSC: Primary 32H20; Secondary 51M10, 51M20
MathSciNet review: 1107276
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the Dirichlet fundamental polyhedron for a cyclic group generated by a unipotent or hyperbolic element $ \gamma $ acting on complex hyperbolic $ n$-space centered at an arbitrary point $ w$ is bounded by the two hypersurfaces equidistant from the pairs $ w,\gamma w$ and $ w,{\gamma ^{ - 1}}w$ respectively. The proof relies on a convexity property of the distance to an isometric flow containing $ \gamma $.

References [Enhancements On Off] (What's this?)

  • [1] A. F. Beardon, The geometry of discrete groups, Graduate Texts in Math., vol. 91, Springer-Verlag, New York, Heidelberg, and Berlin, 1983. MR 698777 (85d:22026)
  • [2] B. H. Bowditch, Geometric finiteness for hyperbolic groups, Univ. of Warwick, preprint. MR 1218098 (94e:57016)
  • [3] S. Chen and L. Greenberg, Hyperbolic spaces, Contributions to Analysis, Academic Press, New York, 1974, pp. 49-87. MR 0377765 (51:13934)
  • [4] Paul E. Ehrlich and Hans-Christoph Im Hof, Dirichlet regions in manifolds without conjugate points, Comment. Math. Helv. 54 (1979), 642-658. MR 552682 (81d:53031)
  • [5] D. B. A. Epstein, Complex hyperbolic geometry, Analytical and geometric aspects of hyperbolic space, (D. B. A. Epstein, ed.), London Math. Soc. Lecture Note Ser., vol. 111, Cambridge Univ. Press, Cambridge, 1987, pp. 93-111. MR 903851 (89c:32082)
  • [6] W. M. Goldman, Introduction to complex hyperbolic geometry, lecture notes for course at the Univ. of Maryland, January 1990.
  • [7] Jøergensen, On cyclic groups of Möbius transformations, Math Scand. 33 (1973), 250-260. MR 0348103 (50:601)
  • [8] S. Kobayashi and K. Nomizu, Foundations of differential geometry, II, Interscience Tracts in Pure Appl. Math., vol. 15, John Wiley & Sons, New York, 1969. MR 0240727 (39:2072)
  • [9] G. D. Mostow, On a remarkable class of polyhedra in complex hyperbolic space, Pacific J. Math. 86 (1980), 171-276. MR 586876 (82a:22011)
  • [10] M. B. Phillips, Dirichlet polyhedra in complex hyperbolic space, Doctoral Dissertation, Univ. of Maryland at College Park, 1990.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32H20, 51M10, 51M20

Retrieve articles in all journals with MSC: 32H20, 51M10, 51M20

Additional Information

Keywords: Discrete groups, fundamental domain, complex hyperbolic space
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society